MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3532A; VITAL SIGNS MONITOR

NIHON KOHDEN CORPORATION BSM-3532A; VITAL SIGNS MONITOR
Model Number BSM-3532A
Medical Device Problem Codes No Audible Alarm (1019); Alarm Not Visible (1022); Protective Measures Problem (3015)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the alarms were turned off at the bsm, but the nurse is stating that they did not do that.They are thinking the alarms were turned off around 4:30pm est on 6/15/20.Therefore, the hospital management would like this investigated.We have not yet received the logs to investigate this issue, so it is unclear at this time whether it was turned off by the user, or if this was a device failure.Therefore, to err on the side of caution this is being reported.No patient harm reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: concomitant medical device: the following devices were being used in conjunction with the bedside monitor.Central nurse's station: model: cns-6201a.Sn: (b)(4).
 
Event or Problem Description
The biomedical engineer (bme) reported that the alarms were turned off at the bsm, but the nurse is stating that they did not do that.They are thinking the alarms were turned off around 4:30pm est on (b)(6) 2020.Therefore, the hospital management would like this investigated.We have not yet received the logs to investigate this issue, so it is unclear at this time whether it was turned off by the user, or if this was a device failure.Therefore, to err on the side of caution this is being reported.No patient harm reported.
 
Event or Problem Description
The biomedical engineer (bme) reported that the alarms were turned off at the bsm, but the nurse was stating they did not turn them off.The hospital management would like this investigated.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the alarms were turned off at the bsm, but the nurses were stating they did not turn them off.The hospital management wanted to have this investigated.No patient harm or injury was reported.Investigation summary: device logs were analyzed, and additional information was requested.However, additional information was not provided.There was insufficient information provided at the time of the event to determine the root cause.There is no indication that the device had malfunctioned.The service history for this serial number shows no subsequent reported events related to alarm.

Brand Name
BSM-3532A
Common Device Name
VITAL SIGNS MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key10261297
Report Number8030229-2020-00374
Device Sequence Number2655075
Product Code MHX
UDI-Device Identifier04931921113660
UDI-Public04931921113660
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
Report Date (Section F) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3532A
Device Catalogue NumberBSM-3532A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/17/2020
Device Age40 MO
Event Location Hospital
Date Report to Manufacturer07/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer03/01/2023
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS-6201A SN (B)(6); CNS-6201A SN (B)(6)
Patient SexUnknown
Date Report Sent to FDA07/10/2020